| Model Number |
IPN911881 |
| Medical Device Problem Code |
Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
The complaint is reported as: "during the procedure, the nurse accessed the vein and inserted the 4.5 french glide thru peel-away sheath.When she picked up the catheter to insert it through the sheath, she found a double lumen 5.5 french picc included instead of a single lumen picc." a new kit was opened to complete the procedure.No patient harm reported.The patient's condition is reported as fine.
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of incorrect catheter was not able to be confirmed by the photo (only the product label was pictured).A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "read all package insert warnings, precautions and instructions prior to use.Failure to do so may result in severe patient injury or death.Ensure catheter patency prior to use, including prior to pressure injection".The customer report of incorrect catheter could not be confirmed by visual inspection of the customer supplied photo as only the product label was pictured.Full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description